Alert archive / Missouri / Flash Flood Warnings in 2013
Flash Flood Warning 84, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 6, 2013, 4:29 AM CDT for Laclede County, Texas County, Wright County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2013, 4:29 AM CDT (09:29 UTC)
- Expired
- Aug 6, 2013, 8:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Laclede County, MO, Texas County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 90 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2876 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 3.6
- Supercell composite
- 17.1
The text
As transmitted, in the capitals the NWS used until 2016.
982
WGUS53 KSGF 060929
FFWSGF
MOC105-215-229-061300-
/O.NEW.KSGF.FF.W.0084.130806T0929Z-130806T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
429 AM CDT TUE AUG 6 2013
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN LACLEDE COUNTY IN SOUTHWEST MISSOURI...
SOUTHERN TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
WRIGHT COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 800 AM CDT.
* AT 424 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR ESTIMATED RAINFALL AMOUNTS OF ONE TO TWO INCHES
WITH ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES EXPECTED.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE E NORTH OF HIGHWAY 38 AT THE GASCONADE RIVER...
ROUTE J AT PARKS CREEK 2 MILES EAST OF MORGAN...
ROUTE M AT PARKS CREEK NEAR GROVESPRING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3707 9268 3748 9269 3749 9285 3779 9286
3749 9224 3742 9224 3707 9165 3706 9166
$$
FOSTERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 3:49 AM CDT, 40 minutes earlier.
Area forecast discussion, Aug 6, 3:49 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
349 AM CDT Tue Aug 6 2013
...SERIOUS FLASH FLOODING SITUATION UNFOLDING ACROSS PORTIONS OF
TEXAS AND PULASKI COUNTIES...
.SHORT TERM...(Today and Tonight)
ISSUED AT 349 AM CDT TUE AUG 6 2013
Very serious flooding situation unfolding across the area this
morning. A band of thunderstorms producing heavy rainfall has set
of up from roughly the Lake of the Ozark area southeastward
through portions of Laclede/Pulaski counties and into the northern
half of Texas county. Radar estimates vary a bit, but given
rainfall rate observations from the past several nights, as much
as 8" of rain has fallen in spots.
This band of rainfall will be the primary concern this morning. A
decaying line of storms entering from the west has produced a
large swath of moderate rain. Rainfall amounts are more modest
with a general half inch to one inch of rainfall over a longer
duration, with embedded pockets of up to two inches of rainfall.
The biggest concern for this morning is that band of torrential
rainfall from central Missouri into the eastern Ozarks and the
extreme flooding risk. Looking at the HRRR and other short range
models, this band of rainfall will not move much through day
break. With hourly rainfall rates between one and two inches, a
bad situation will only get worse.
Rain will gradually end from west to east during the mid to late
morning hours. Like yesterday some clearing is expected and a warm
and humid afternoon is in store. Instability will quickly increase
during the afternoon and additional isolated to widely scattered
thunderstorms will be possible across the entire area. There will
be a limited risk for severe with this activity, with hail to the
size of quarters and localized damaging wind gusts. This activity
will likely persist into the evening in a widely scattered
fashion. Then attention will turn to a complex of thunderstorms
develop to our north/northwest. This will approach the area from
the northwest overnight tonight. In addition, much like the past
few nights, will need to watch for low level jet interaction with
any lingering boundaries. This activity will be possible just
about anywhere across the outlook area. The airmass remains
extremely moist, and flash flooding will once again be a major
concern.
.LONG TERM...(Wednesday through Monday)
ISSUED AT 349 AM CDT TUE AUG 6 2013
The forecast for midweek into early next week remains complex and
concerning. Northwest flow aloft will keep our region in the
atmospheric battleground, and multiple rounds of showers and
thunderstorms remain possible. There is moderate confidence in
another round of heavy rainfall Wednesday night into Thursday. As
a result, the Flash Flood Watch will be extended into Thursday
morning.
The medium range models do offer a glimmer of hope for the weekend
and the pattern briefly deamplifies and the atmospheric
battleground shifts just to the west. Tough to get to confident in
this solution given the persistent upper level pattern that has
been in place. One can certainly hope, though.
The bottom line is that more rounds of rain will be possible.
Temperatures will be at or below average (depending on cloud
coverage and rain).
&&
.AVIATION...(For the 00Z TAFS through 00Z Tuesday Evening)
ISSUED AT 815 PM CDT MON AUG 5 2013
Pilots can expect additional storms to move into the region
overnight bringing areas of MVFR conditions and the potential of
strong thunderstorm winds. IFR conditions will be possible in the
heavier rainfall. Improving flight conditions will return by
Tuesday afternoon.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH through Thursday morning FOR MOZ055>058-
066>071-077>083-088>098-101>106.
KS...FLASH FLOOD WATCH through Thursday morning FOR KSZ073-097-101.
&&
SHORT TERM...Gagan
LONG TERM...Gagan
AVIATION...FosterHazardous weather outlook, Aug 6, 3:02 AM CDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 302 AM CDT TUE AUG 6 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-070815- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 302 AM CDT TUE AUG 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED THUNDERSTORM WIND DAMAGE RISK. SIGNIFICANT FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL WILL IMPACT MUCH OF THE OUTLOOK AREA OVERNIGHT. EXCESSIVE RAINFALL ASSOCIATED WITH THESE STORMS WILL LEAD TO A SIGNIFICANT RISK FOR FLASH FLOODING PARTICULARLY ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL MISSOURI. THERE IS A LIMITED RISK FOR STRONG WIND GUSTS TO AROUND 50 MPH ALONG WITH THE POTENTIAL FOR SMALL HAIL. INTENSE LIGHTNING WILL ALSO ACCOMPANY THE STRONGER STORMS. FLOODING IS ONGOING AND WILL CONTINUE OVER PORTIONS OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. CLUSTERS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE REGION DURING THE DAY ON TUESDAY. FLOODING WILL LIKELY BE ONGOING TUESDAY MORNING. UNSETTLED WEATHER IS EXPECTED FOR THE REMAINDER OF THE WEEK INTO NEXT WEEKEND AS A FRONTAL BOUNDARY MEANDERS THROUGH THE AREA. CHANCES FOR THUNDERSTORMS WILL CONTINUE ON A NEAR DAILY BASIS...CAUSING ADDITIONAL FLOODING OVER LOCATIONS WITH SATURATED SOIL CONDITIONS. AFTERNOON HEAT INDEX VALUES MAY REACH THE MID TO UPPER 90S ON A DAILY BASIS THIS WEEK ACROSS EXTREME SOUTHEASTERN KANSAS AND WESTERN MISSOURI. .SPOTTER INFORMATION STATEMENT... DUE TO THE LOCALIZED NATURE OF ANY SEVERE WEATHER...SPOTTER ACTIVATION IS NOT EXPECTED. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Local storm report, Aug 6, 2:39 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
239 AM CDT TUE AUG 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 AM TSTM WND GST NEVADA 37.84N 94.35W
08/06/2013 M52 MPH VERNON MO AWOS
THE NEVADA AWOS KNVD REPORTED A 52 MPH WIND GUST.
&&
MGRIFFINLocal storm report, Aug 6, 2:45 AM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
245 AM CDT TUE AUG 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 AM FLASH FLOOD WAYNESVILLE 37.83N 92.20W
08/06/2013 PULASKI MO LAW ENFORCEMENT
MITCHEL CREEK FLOODING
&&
AFOSTERLocal storm report, Aug 6, 3:38 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
338 AM CDT TUE AUG 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 AM FLASH FLOOD FORT LEONARD WOOD 37.71N 92.16W
08/06/2013 PULASKI MO OTHER FEDERAL
SEVERAL ROADWAYS ON BASE AT FORT LEONARD WOOD UNDER WATER
AND IMPASSABLE DUE TO FLASH FLOODING...W...38...AND 1
ROADWAYS FLOODED.
&&
MGRIFFINLocal storm report, Aug 6, 3:55 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
355 AM CDT TUE AUG 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 AM FLASH FLOOD LICKING 37.50N 91.86W
08/06/2013 TEXAS MO LAW ENFORCEMENT
HIGH WATER ENTERING HOUSES IN LICKING DUE TO FLASH
FLOODING ON 32ND STREET.
&&
MGRIFFINLocal storm report, Aug 6, 3:56 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
356 AM CDT TUE AUG 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 AM FLASH FLOOD WAYNESVILLE 37.83N 92.20W
08/06/2013 PULASKI MO PUBLIC
PUBLIC IS REPORTING SEVERE FLOODING NEAR DOWNTOWN
WAYNESVILLE WITH WATER ENTERING HOMES AT THIS TIME.
REPORTS FROM SOCIAL MEDIA
&&
MGRIFFINLocal storm report, Aug 6, 4:24 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
424 AM CDT TUE AUG 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 AM FLASH FLOOD WAYNESVILLE 37.83N 92.20W
08/06/2013 PULASKI MO EMERGENCY MNGR
APPROXIMATELY 20 HOMES ARE FLOODED AND BEING EVAUCATED
NEAR DOWNTOWN WAYNESVILLE ALONG ROUBIDOUX CREEK AND OLD
HISTORIC ROUTE 66.
&&
MGRIFFINThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:00 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Greene, Webster | 30 min |
| Aug 5, 7:22 PM CDT | Special Weather Statement | SGF | Douglas | 23 min |
| Aug 5, 7:28 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 47 min |
| Aug 5, 7:31 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Taney | 44 min |
| Aug 5, 7:34 PM CDT | Flash Flood Warning | SGF | Christian, Douglas, Ozark, Taney | 6 hr |
| Aug 5, 7:55 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 35 min |
| Aug 5, 7:57 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Taney | 48 min |
| Aug 5, 8:48 PM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 27 min |
| Aug 6, 12:02 AM CDT | Areal Flood Warning | SGF | Christian, Dallas, Douglas, Greene, Laclede, Webster and 1 more | 12 hr |
| Aug 6, 1:04 AM CDT | Special Weather Statement | SGF | Texas | 41 min |
| Aug 6, 1:33 AM CDT | Flash Flood Warning | SGF | Camden, Dent, Laclede, Maries, Miller, Morgan and 4 more | 6 hr |
| Aug 6, 1:33 AM CDT | Special Weather Statement | SGF | Barton, Jasper, Vernon | 42 min |
| Aug 6, 1:48 AM CDT | Flash Flood Warning | SGF | Cedar, St. Clair, Vernon | 6 hr |
| Aug 6, 1:49 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 26 min |
| Aug 6, 1:55 AM CDT | River Flood Warning | SGF | Pulaski | 6 days |
| Aug 6, 1:55 AM CDT | River Flood Warning | SGF | Laclede | 3 days |
| Aug 6, 2:12 AM CDT | Special Weather Statement | SGF | Cedar, St. Clair, Vernon | 33 min |
| Aug 6, 3:38 AM CDT | Flash Flood Warning | SGF | Pulaski, Texas | 11 hr |
| Aug 6, 4:19 AM CDT | Flash Flood Warning | SGF | Maries, Miller, Morgan | 4 hr |
| Aug 6, 5:19 AM CDT | Flash Flood Warning | SGF | Howell | 6 hr |
| Aug 6, 5:51 AM CDT | Flash Flood Warning | SGF | Oregon, Shannon | 6 hr |
| Aug 6, 7:56 AM CDT | Areal Flood Warning | SGF | Camden, Dent, Laclede, Maries, Miller, Phelps and 4 more | 12 hr |
| Aug 6, 10:52 AM CDT | Areal Flood Warning | SGF | Howell | 12 hr |
| Aug 6, 12:01 PM CDT | Areal Flood Warning | SGF | Douglas, Webster | 6 hr |
| Aug 6, 12:04 PM CDT | Areal Flood Warning | SGF | Oregon, Shannon | 12 hr |
| Aug 6, 2:59 PM CDT | Areal Flood Warning | SGF | Pulaski, Texas | 21 hr |
| Aug 6, 3:11 PM CDT | River Flood Warning | SGF | Shannon | 17 hr |
Nearby
Flash Flood Warnings in Missouri, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.